Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online
Ask a Urologist   »  

Taking acetyl-l-carnitine. Noticed a skunky urine smell. What's wrong?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I have been taking acetyl-l-carnitine (1,000mg a day) and have recently noticed a skunky urine smell in the last 24 hours.
Posted Wed, 31 Oct 2012 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 1 hour later
Welcome to XXXXXXX
It is known to cause altered body odor and in the process urine smell can be altered.
If it is persistent and annoying, kindly discuss with your doc on any change of medications.
Hope this answers your query.
Kindly get back for doubts if any.
Above answer was peer-reviewed by
Follow-up: Taking acetyl-l-carnitine. Noticed a skunky urine smell. What's wrong? 21 minutes later
Thank you for your response. I have been taking it for half a year, and the smell just started yesterday. Is that possible to happen all of a sudden like that? Thank you for your time and patience.
Answered by Dr. G.Srinivasan 3 hours later

Welcome back.
In that case, It is likely that there can be infection in the urine.
Kindly get urine checked for infection ( urine analysis routine and culture). Based on the result antibiotics can be started. Till then, kindly XXXXXXX a doc to start empirical antibiotics.

Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor